CSN Login
Members Online: 4

End of C & R pain effects for rectal Ca

CoolHand37
Posts: 1
Joined: Apr 2004

I am finishng up with my 28th day of neoadjevant treatment for rectal ca today. Over the past week and a half I have been in increadible pain with my bowel movements. This pain is so intense it wipes me out for about an hour and a half to recover. I currenlty have been prescribed Vicodin and Ativan to help with the pain, but the pain of the movements themselves is untouched by these meds. Has anyone exeprienced anything similar, and found methods to ease this process? What creams or sauves did you use? I was prescribed some suppositories but they didn't touch this pain. Any help will be great.

KrisS
Posts: 232
Joined: Apr 2003

I can sympathize. I had severe pain due to inflammation in my rectum at the end of my treatment. You did not say what was in the suppositories. My radiation oncologist prescribed steroid containing suppositories which made me much more comfortable. Biofine ointment on the skin did a great job of controlling the skin irritiation.

Hope things get better soon.

Kris

ssaye
Posts: 8
Joined: Feb 2004

I had the same effects mine started right after I finished the chemo and radiation. I cut way back on food and only ate bland low fiber. A stool softner seemed to help a little. But unfortunately the creams, foam and other stuff did not help. Mine eased up after about 2.5 weeks. But it was miserable fire coming out of your bottom is not fun. Anusol cream with the zinc barrier did help a little. Hang in there as bad as it is it should go away soon.....Scott

taraHK
Posts: 1961
Joined: Aug 2003

I experienced something very similar. I am afraid I don't have any great solutions to offer. Loose stool helps a little. The pain does pass. Good luck and best wishes

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network